MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH

OLYMPUS MEDICAL SYSTEMS CORP. CHANNEL-OPENING CLEANING BRUSH
Model Number MH-507
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
It was reported to olympus that during reprocessing, the channel-opening cleaning brush lost bristles.When removing the brush from the packaging, the bristles were messy and a little loose.The brush was passed through the equipment, and it was destroyed.All of the bristles were stuck in the equipment.The brush was one (1) of five (5) in which the same issue occurred.Four (4) of the five (5) brushes were discarded.None of the brushes went through sterilization reprocessing, but rather at the first use, the bristles came out.The sterilization staff knew how to use the brush.It was purchased for a long time.There was no new staff or changes in the process.The intended procedure was completed.The same device was not used to complete the procedure.No other equipment was replaced.No patient harm reported.This complaint is related to patient identifiers: (b)(6) (model # mh-507, serial number: 0yr).(b)(6) (model # mh-507, serial number: unknown).(b)(6) (model # mh-507, serial number: unknown).(b)(6) (model # mh-507, serial number: unknown).

Brand Name
CHANNEL-OPENING CLEANING BRUSH
Common Device Name
CHANNEL-OPENING CLEANING BRUSH
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12268669
Report Number8010047-2021-09733
Device Sequence Number14529059
Product Code MNL
UDI-Device Identifier04953170023187
UDI-Public04953170023187
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-507
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1